Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 101, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 19, 2000, 8:57 PM CDT for Boone County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 19, 2000, 8:57 PM CDT (01:57 UTC)
- Expired
- Jun 19, 2000, 10:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Boone County, NE
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 7:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
909 WUUS53 KOAX 200157 SVROMA NEC011-200300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 857 PM CDT MON JUN 19 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOONE COUNTY IN NORTHEAST NEBRASKA * UNTIL 1000 PM CDT * AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF PRIMROSE...OR ABOUT 48 MILES NORTH OF GRAND ISLAND...MOVING EAST AT 35 MPH. SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 1000 PM CDT INCLUDE...ALBION...ST. EDWARD... IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4161 9846 4150 9826 4154 9785 4192 9786 BYRD NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:55 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Jun 19, 2:55 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 PM CDT MON JUN 19 2000 A MOIST AND UNSTABLE AIR MASS NOW IN PLACE ACROSS REGION PROVIDING INGREDIENTS FOR TSTMS. APPEARS TO BE TWO SEPERATE DISTURBANCES IN UPPER FLOW WILL PROVIDE UVV TO INITIATE AND SUSTAIN TSTMS TNGT INTO TUE. FIRST EXTENDING FROM NE WY INTO ERN CO EJECTING OUT OF MAJOR UPPER TROF ACROSS NRN RCKYS. THIS FEATURE WILL LIKELY AID IN GENERATION OF TSTMS ALONG SFC TROF/DRY LINE WITHIN NEXT FEW HOURS. TSTMS WILL LIKELY CONTINUE EAST THROUGH THE NIGHT INTO TUE INTO EASTERN NEB AND WRN IA AS SFC TROF AND COLD FRONT MOVES EAST AND INTERACTS WITH MOIST AND UNSTABLE AIR MASS PUMPED BY LOW LEVEL JET. FEW OF THESE STORMS TNGT COULD BE SEVERE PER DAY 1 OUTLOOK. SECOND DISTURBANCE EXTENDS FROM WRN KS INTO TX PNHDL LIFTING NEWD. THIS FEATURE INTERACTING WITH A MORE SUBTROPICAL TYPE AIR MASS WITH EXTENSIVE MID AND LOW LEVEL MOISTURE GENERATING SHOWERS AND EMBEDDED TSTMS ACROSS ERN KS AND WRN MO WHICH MAY WORK INTO PTNS SE NEB ANND SW IA TNGT. ON TUE CDFNT JUST CLEAR NERN NEB DURING MRNG HOURS. THESE REGION MAY SEE SOME SHOWERS LINGER INTO AFTN BUT GENERALLY TREND TO A DRIER AND MORE STABLE AIR MASS DURING DAY. REST OF AREA IN VICINITY AND AHEAD OF FNT STILL APPEAR TO HAVE GOOD POTENTIAL FOR SHWRS AND TSTMS TUE AS MAJOR UPPER TROF MOVES INTO AREA PROVIDING UVV ALONG WITH COOLING MID LEVEL TEMPS. BASED ON CAPE...AND TOTAL TOTALS AREA FROM SW IA INTO SE NEB MAY HAVE SEVERE RISK. SHOWERS AND THUNDERSTORMS TO END THIS AREA DURING EVE AS FRONT AND UPPER FORICING MOVE AWAY.. ATTM BASED ON LAPSE RATES AND STABILITY INDICES RISK OF INSTABILITY SHOWE`RS WED WITH AFTN INSOLATION APPEARS SMALL. .OMA...NONE. WIESE
In the hours before
Special weather statement, Jun 19, 6:13 PM CDT, 2 hours 44 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 613 PM CDT MON JUN 19 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT IN AREAS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. MOIST AND UNSTABLE AIR COVER MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA. STRONG SOUTH WINDS CONTINUE TO ALLOW THE NORTHWARD TRANSPORT OF MOISTURE TONIGHT. AN AREA OF SEVERE THUNDERSTORMS HAS BEEN OCCURRING OVER CENTRAL NEBRASKA. THIS ACTIVITY IS BEING DRIVEN BY AN UPPER LEVEL DISTURBANCE. THESE STORMS MAY BEGIN ENTERING NORTHEAST NEBRASKA AFTER 8 PM AND SPREAD SOUTHEAST ACROSS THE REST OF THE AREA DURING THE REMAINDER OF THE NIGHT. WINDSHEAR PROFILES INDICATE THAT A FEW OF THESE STORMS MAY BECOME SUPERCELLS. WITH THE DEEP MOISTURE AVAILABLE...SOME SUPERCELLS MAY BE OF THE HIGH PRECIPITATION TYPE. MANY OF THESE STORMS WILL ALSO BE HEAVY RAIN PRODUCERS THAT MAY PRODUCE FLASH FLOODING. B SMITH
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:28 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 62 min |
| Jun 19, 8:06 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 54 min |
| Jun 19, 8:06 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 54 min |
| Jun 19, 8:34 PM CDT | Tornado Warning | OAX | Madison, Platte | 26 min |
| Jun 19, 8:55 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Platte, Stanton, Wayne | 50 min |
| Jun 19, 9:04 PM CDT | Tornado Warning | OAX | Boone | 26 min |
| Jun 19, 9:21 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 39 min |
| Jun 19, 9:29 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 46 min |
| Jun 19, 10:17 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte, Stanton | 43 min |
| Jun 19, 11:59 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline, Seward | 46 min |
| Jun 20, 12:47 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 43 min |
| Jun 20, 2:11 AM CDT | Severe Thunderstorm Warning | OAX | Richardson | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.